MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Occlusion Within Device (1423); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Occlusion (1984); Thrombosis (2100)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Endologix was made aware of a patient that had a surgical conversion (explant) performed on (b)(6) 2018 due to thrombosis from the limbs of the device.Patient was treated off ifu for aortic occlusive disease.Patient's initial implant was done on (b)(6) 2017 by dr.(b)(6) at (b)(6) medical center.
 
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the reported thrombosis.The complaint is most likely intentional user and anatomy related.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was not reported.The likely root cause to this event was the off label anatomy (aortoiliac occlusive disease) as well as the use of this product in the absence of an aortic aneurysm.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.The explanted device has been received; however, the investigation is not yet complete.A follow up report will be submitted upon completion of returned device evaluation.
 
Event or Problem Description
It was reported that the initial procedure was performed on (b)(6) 2017, and the patient was implanted with a afx2 bifurcated stent.The patient had been treated off label for aortic occlusive disease.On (b)(6) 2018, the afx2 was explanted due to thrombosis from the limbs of the device.No additional event or patient information is available.
 
Additional Manufacturer Narrative
Endologix received one bifurcated device for evaluation, packaged in a biohazard container with blood and tissue residue present.The bifurcated stent graft is in overall good condition; however, the graft and cage have been cut circumferentially into two pieces proximal of the first segment of the main body of the graft.The graft material of the main body and the bifurcation are free of damage or defect.The sutures at the bifurcation are intact with no separation of the limbs from the main body.The sutures at the proximal and distal ends of the implant are intact.The flow lumen appears to be mostly occluded.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7507028
Report Number2031527-2018-00445
Device Sequence Number1425374
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)171123
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/23/2017
Device Model NumberBEA22-60/I13-40
Device Catalogue NumberF00820-68
Device Lot Number1619459007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer06/07/2018
07/10/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date07/09/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR